Density of quasismooth hypersurfaces in simplicial toric varieties
Journal de théorie des nombres de Bordeaux, Volume 29 (2017) no. 1, pp. 261-288.

This paper investigates the density of hypersurfaces in a projective normal simplicial toric variety over a finite field having a quasismooth intersection with a given quasismooth subscheme. The result generalizes the formula found by B. Poonen for smooth projective varieties. As an application, we further analyze the density of hypersurfaces with bounds on their number of singularities and on the length of their singular schemes.

Cet article a pour objet la densité des hypersurfaces dans une variété torique projective, normale et simpliciale sur un corps fini ayant une intersection quasi-lisse avec un sous-schéma quasi-lisse fixé. Le résultat géneralise la formule trouvée par B. Poonen pour des variétés projectives lisses. Comme application, nous analysons en outre la densité des hypersurfaces dont le nombre des singularités et la longueur du schéma singulier sont bornés.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.979
Classification: 14J70, 11G25, 14G15, 14M25
Keywords: Bertini theorems, finite fields, toric varieties
Lindner, Niels 1

1 Humboldt-Universität zu Berlin Unter den Linden 6 10099 Berlin, Germany
@article{JTNB_2017__29_1_261_0,
     author = {Lindner, Niels},
     title = {Density of quasismooth hypersurfaces in simplicial toric varieties},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {261--288},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {29},
     number = {1},
     year = {2017},
     doi = {10.5802/jtnb.979},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.979/}
}
TY  - JOUR
AU  - Lindner, Niels
TI  - Density of quasismooth hypersurfaces in simplicial toric varieties
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2017
SP  - 261
EP  - 288
VL  - 29
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.979/
DO  - 10.5802/jtnb.979
LA  - en
ID  - JTNB_2017__29_1_261_0
ER  - 
%0 Journal Article
%A Lindner, Niels
%T Density of quasismooth hypersurfaces in simplicial toric varieties
%J Journal de théorie des nombres de Bordeaux
%D 2017
%P 261-288
%V 29
%N 1
%I Société Arithmétique de Bordeaux
%U http://archive.numdam.org/articles/10.5802/jtnb.979/
%R 10.5802/jtnb.979
%G en
%F JTNB_2017__29_1_261_0
Lindner, Niels. Density of quasismooth hypersurfaces in simplicial toric varieties. Journal de théorie des nombres de Bordeaux, Volume 29 (2017) no. 1, pp. 261-288. doi : 10.5802/jtnb.979. http://archive.numdam.org/articles/10.5802/jtnb.979/

[1] Batyrev, Victor V.; Cox, David A. On the Hodge structure of projective hypersurfaces in toric varieties, Duke Math. J., Volume 75 (1994) no. 2, pp. 293-338 | DOI

[2] Boubakri, Yousra; Greuel, Gert-Martin; Markwig, Thomas Invariants of hypersurface singularities in positive characteristic, Rev. Mat. Complut., Volume 25 (2012) no. 1, pp. 61-85 | DOI

[3] Cheltsov, Ivan Factorial threefold hypersurfaces, J. Algebraic Geom., Volume 19 (2010) no. 4, pp. 781-791 | DOI

[4] Cox, David A. The homogeneous coordinate ring of a toric variety, J. Algebraic Geom., Volume 4 (1995) no. 1, pp. 17-50 erratum J. Algebraic Geom. 23, no. 2, 393-398 (2014)

[5] Cox, David A.; Little, John B.; Schenck, Henry K. Toric varieties, Graduate Studies in Mathematics, 124, American Mathematical Society, Providence, 2011, xxiv+841 pages

[6] Eisenbud, David; Hochster, Melvin A Nullstellensatz with nilpotents and Zariski’s Main Lemma on holomorphic functions, J. Algebra, Volume 58 (1979), pp. 157-161 | DOI

[7] Erman, Daniel; Wood, Melanie Matchett Semiample Bertini theorems over finite fields, Duke Math. J, Volume 164 (2015) no. 1, pp. 1-38 | DOI

[8] Hartshorne, Robin Algebraic geometry, Graduate Texts in Mathematics, 52, Springer, 1977, xvi+496 pages

[9] Lang, Serge; Weil, André Number of points of varieties in finite fields, Amer. J. Math, Volume 76 (1954), pp. 819-827 | DOI

[10] Mumford, D. Varieties defined by quadratic equations, Questions on Algebraic Varieties (C.I.M.E., III Ciclo, Varenna, 1969), Cremonese, Rome (1970), pp. 29-100

[11] Poonen, Bjorn Bertini theorems over finite fields, Ann. Math., Volume 160 (2005) no. 3, pp. 1099-1127 | DOI

Cited by Sources: